# SDR 2001UALA00461

- Difficulty date: April 8, 2001
- Submitted: May 2, 2001
- Operation: Air carrier
- Aircraft: N787UA
- Make and model: Boeing 777222
- Aircraft serial: 26939
- Aircraft time: 18,049 hours, 2,950 cycles
- Engine: Pwa PW4090
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

LOST RT ENG GEN PRIOR TO ENTERING ETOPS.  RIGHT GENERATOR CONTROL BREAKER (GCB)  OPEN OR GENERATOR CONTROL SWITCH OFF AND ENGINE NOT SHUT DOWN.  DIVERT TO LHR. SUPPLEMENTAL DATA UPDATE ELEC GEN SYS R EICAS MESSAGE WAS DISPLAYED WITH ASSOCIATED MAINTENANCE MESSAGES 24-30032, GENERATOR CONTROL UNIT (R) HAS AN INTERNAL FAULT AND 24-31612, INTEGRATED DRIVE GENERATOR (R) EXCITER FIELD CURRENT IS OUT OF RANGE.  BOTH THE RIGHT GCU AND IDG WERE REPLACED.  THE FIX WAS REPLACEMENT OF THE RIGHT IDG.  THE SHOP FINDING REPORTED THAT THE IDG EXCITER LEAD WIRES FAILED.  THIS UNIT WILL BE MODIFIED TO INCORPORATE HAMILTON SUNDSTRAND SERVICE BULLETINS WHICH HAVE NOT BEEN ACCOMPLISHED.
